Alert archive / Nevada / Flash Flood Warnings in 2019
Flash Flood Warning 2, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Sep 6, 2019, 12:15 PM PDT for Elko County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2019, 12:15 PM PDT (19:15 UTC)
- Expired
- Sep 6, 2019, 2:58 PM PDT
- In force
- 3 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Elko County, NV
The radar
The Elko radar (KLRX), 138 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 7.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1482 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
183 WGUS55 KLKN 061915 FFWLKN NVC007-062315- /O.NEW.KLKN.FF.W.0002.190906T1915Z-190906T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Elko NV 1215 PM PDT Fri Sep 6 2019 The National Weather Service in Elko Nevada has issued a * Flash Flood Warning for... North central Elko County in northeastern Nevada... * Until 415 PM PDT. * At 1213 PM PDT, Doppler radar indicated thunderstorms producing heavy rain over the Sugarloaf burn scar area and Mountain City canyons along State Route 225. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Sugarloaf burn scar, Charleston, Chicken Creek Summit and Wild Horse Reservoir, and canyons south of Mountain City. Excessive rainfall over the burn scar will result in debris flow moving through the Owyhee River drainage, especially over the Sugarloaf fire burn scar. The debris flow can consist of rock, mud, vegetation and other loose materials. LAT...LON 4192 11554 4165 11536 4142 11619 4168 11631 $$ 98
1 follow-up statement
558 WGUS75 KLKN 062158 FFSLKN Flash Flood Statement National Weather Service Elko NV 258 PM PDT Fri Sep 6 2019 NVC007-062207- /O.CAN.KLKN.FF.W.0002.000000T0000Z-190906T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Elko NV- 258 PM PDT Fri Sep 6 2019 ...THE FLASH FLOOD WARNING FOR NORTH CENTRAL ELKO COUNTY IS CANCELLED... The heavy rain has ended over the South Sugarloaf burn scar. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 4192 11554 4165 11536 4142 11619 4168 11631 $$ 98
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 2:33 AM PDT, 9 hours 42 minutes earlier.
Area forecast discussion, Sep 6, 2:33 AM PDT, 9 hours 42 minutes before
Area Forecast Discussion National Weather Service Elko NV 233 AM PDT Fri Sep 6 2019 .SYNOPSIS...Temperatures remain above normal today and Saturday with some lingering shower and thunderstorm activity. Significantly cooler Sunday on into next week with a couple weak systems possibly bringing some light rain over mainly far northern NV. && .SHORT TERM...Today through Saturday. Showers and thunderstorms early today, with activity tapering off from west to east through this afternoon and evening. Best chances for scattered thunderstorm activity this afternoon and evening will be over east-central NV. Drier air pushes in from the west later today and overnight. Weak instability combines with limited mid-level moisture on Saturday generally between I80 and the highway 50 corridor which may result in some isolated shower and thunderstorm activity. Temperatures remain above normal today and Saturday. .LONG TERM...Saturday night through Thursday. Model agreement is better than I've seen all week. There will be periods of unsettled weather as we evolve into an early Fall pattern. Gone are the days with very warm temperatures, at least for now. Saturday night through Sunday evening. A deep trough of low pressure will move through the state over the weekend. This system will deliver some cold air and send daytime temperatures well- below normal for this time of year. Early Sunday morning low temperatures in the valleys may reach down into the mid 30s widespread with some valleys dipping into the 20s. Probably time to finish up garden activities. High temperatures will range from the mid 60s to the mid 70s. Overnight lows will generally range from the mid 30s to the mid 40s. Midnight Sunday through Tuesday morning. Not too much action is expected in this period. The flow aloft will be from the west, turning southwest as another trough of low pressure approaches the California coastline. There could be some shower activity mainly north of Interstate 80. Temperatures will rebound a few degrees but will not make it back to normal. High temperatures will be in the 70s. Low temperatures will generally range from the low 30s to the low 40s, with some 20s popping up here and there in the normally cooler valley locations. Tuesday afternoon through Wednesday evening. Model agreement is back on track after previously struggling with this time-frame. Another low pressure trough will blast through the LKN CWFA. Showers and thunderstorms may affect all of northern and central Nevada. High temperatures will range from the mid 60s to the mid 70s. Low temperatures will generally range from the low 30s to the low 40s, with some 20s popping up here and there in the normally cooler valley locations. Midnight Wednesday through Thursday. A Pacific ridge will begin to develop but while its in its infancy, a cool northwest flow will keep temperatures on the low side. There may be a few showers affecting northeast Elko County which could result in some light snow accumulations on the highest peaks. High temperatures will range from the mid 60s to the mid 70s. Low temperatures will range from the mid 20s to the mid 30s. && .AVIATION...Look for VFR conditions with a mid-scattered deck during the morning. Expecting convection in the eastern TAF sites of KEKO and KELY for the upcoming afternoon with confidence higher that TS will be on station at KELY. At KEKO, confidence is lower and will leave with VCTS. Further west, moisture will be more limited with KWMC and KBAM. Some breezy winds are possible with stronger gusts in the vicinity of thunderstorms. Note: KBAM AMD NOT SKED due to missing clouds/cigs. && .FIRE WEATHER...As drier and more stable air moves in from the west today, shower and thunderstorm activity will become more focused over the eastern most portion of NV by the late afternoon and early evening hours. Best chances for scattered showers and thunderstorms will be over most of zone 455 along with southern and eastern portions of zone 470, although some isolated activity is possible to the west of these zones, especially in the morning and early afternoon hours. Less active on Saturday, with only isolated showers and thunderstorms expected, mainly between I80 and highway 50. Much cooler conditions expected Sunday into next week. && .LKN WATCHES/WARNINGS/ADVISORIES...None. && 96/92/86/96
In the hours before
Special weather statement, Sep 6, 6:26 AM PDT, 5 hours 49 minutes before
Special Weather Statement National Weather Service Elko NV 626 AM PDT Fri Sep 6 2019 NVZ030-061400- Humboldt County NV- 626 AM PDT Fri Sep 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUMBOLDT COUNTY UNTIL 700 AM PDT... At 625 AM PDT, Doppler radar was tracking a strong thunderstorm 19 miles southeast of McDermitt, moving north at 25 mph. Half inch hail and wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Humboldt County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4166 11743 4170 11756 4200 11758 4199 11708 TIME...MOT...LOC 1325Z 197DEG 31KT 4178 11746 96
Special weather statement, Sep 6, 9:38 AM PDT, 2 hours 37 minutes before
Special Weather Statement National Weather Service Elko NV 938 AM PDT Fri Sep 6 2019 NVZ031-061730- Northern Elko County NV- 938 AM PDT Fri Sep 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELKO COUNTY UNTIL 1030 AM PDT... At 937 AM PDT, Doppler radar was tracking a strong thunderstorm 11 miles southwest of Mountain City, moving northeast at 30 mph. Wind gusts 40 to 50 mph will be possible with this storm. Brief heavy rain will reduce visibility. Locations impacted include... Mountain City, Jarbidge, Owyhee, Chicken Creek Summit, Sheep Creek Reservoir, Wild Horse Reservoir and Wilson Rservoir. State Route 225 will also be affected. This is Mountain City Highway. State Route 226 will be affected. LAT...LON 4147 11624 4200 11665 4200 11491 TIME...MOT...LOC 1637Z 240DEG 24KT 4170 11608 98
Special weather statement, Sep 6, 11:24 AM PDT, 51 minutes before
Special Weather Statement National Weather Service Elko NV 1124 AM PDT Fri Sep 6 2019 NVZ031-061900- Northern Elko County NV- 1124 AM PDT Fri Sep 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ELKO COUNTY UNTIL NOON PDT... At 1124 AM PDT, Doppler radar was tracking a strong thunderstorm 16 miles southwest of Mountain City, moving northeast at 25 mph. Half inch hail and wind gusts 40 to 50 mph will be possible with this storm. Locations impacted include... Mountain City and Wild Horse Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4153 11618 4168 11630 4190 11598 4160 11574 TIME...MOT...LOC 1824Z 239DEG 21KT 4165 11615 90
Special weather statement, Sep 6, 11:44 AM PDT, 31 minutes before
Special Weather Statement
National Weather Service Elko NV
1144 AM PDT Fri Sep 6 2019
NVZ035>038-061945-
Southern Lander County and Southern Eureka County NV-
Southwest Elko County NV-White Pine County NV-
Northern Lander County and Northern Eureka County NV-
1144 AM PDT Fri Sep 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHITE PINE...SOUTH
CENTRAL ELKO AND CENTRAL EUREKA COUNTIES UNTIL 1245 PM PDT...
At 1143 AM PDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Grass Valley, moving northeast at 15 mph.
Wind gusts 40 to 50 mph will be possible with this storm, along with
brief heavy rainfall and possibly small hail.
Locations impacted include...
Garden Pass. State Route 278 will be affected.
LAT...LON 4009 11571 4006 11572 4002 11571 4000 11573
3991 11572 3970 11658 3991 11658 4045 11598
4013 11572
TIME...MOT...LOC 1843Z 243DEG 15KT 3986 11643
98Special weather statement, Sep 6, 11:59 AM PDT, 16 minutes before
Special Weather Statement National Weather Service Elko NV 1159 AM PDT Fri Sep 6 2019 NVZ034-035-038-039-062000- Southwest Elko County NV-South Central Elko County NV- White Pine County NV-Ruby Mountains and East Humboldt Range NV- 1159 AM PDT Fri Sep 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR THE CHERRY FIRE IN NORTHWESTERN WHITE PINE AND SOUTH CENTRAL ELKO COUNTIES UNTIL 100 PM PDT... At 1157 AM PDT, Doppler radar was tracking an are of strong thunderstorms over central and eastern Eureka County...moving east to northeast at about 25 mph. Strong winds 40 mph or higher may change fire direction and growth, adversely affecting the personnel on the Cherry fire. Cloud to ground lightning will be possible with this storm. Winds could suddenly blow from the west and then turn erratic. Locations impacted include... Ruby Lake, Harrison Pass and Overland Pass. LAT...LON 3997 11575 4027 11586 4043 11545 4003 11530 TIME...MOT...LOC 1857Z 252DEG 20KT 4010 11593 98
Special weather statement, Sep 6, 12:10 PM PDT, 5 minutes before
Special Weather Statement
National Weather Service Elko NV
1210 PM PDT Fri Sep 6 2019
NVZ031-062015-
Northern Elko County NV-
1210 PM PDT Fri Sep 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ELKO COUNTY UNTIL
115 PM PDT...
At 1208 PM PDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Charleston, moving east at 25 mph.
Wind gusts 40 to 50 mph will be possible with this storm along with
extremely heavy rain. Small hail is also possible.
Locations impacted include...
Mountain City, Charleston, Jarbidge, Jackpot, North Fork and Wild
Horse Reservoir. State Route 225...Mountain City Highway...
is affected. The Sugarloaf fire burn scar is in this area.
LAT...LON 4161 11521 4147 11592 4172 11617 4200 11583
4199 11451
TIME...MOT...LOC 1908Z 251DEG 20KT 4170 11573
98The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 5:09 PM PDT | Special Weather Statement | LKN | Humboldt | 51 min |
| Sep 5, 7:37 PM PDT | Special Weather Statement | LKN | 38 min | |
| Sep 6, 6:26 AM PDT | Special Weather Statement | LKN | 34 min | |
| Sep 6, 9:38 AM PDT | Special Weather Statement | LKN | 52 min | |
| Sep 6, 11:24 AM PDT | Special Weather Statement | LKN | 36 min | |
| Sep 6, 11:33 AM PDT | Severe Thunderstorm Warning | LKN | Elko | 42 min |
| Sep 6, 11:44 AM PDT | Special Weather Statement | LKN | Eureka | 61 min |
| Sep 6, 11:59 AM PDT | Special Weather Statement | LKN | 61 min | |
| Sep 6, 12:10 PM PDT | Special Weather Statement | LKN | 65 min | |
| Sep 6, 12:31 PM PDT | Special Weather Statement | LKN | Elko | 59 min |
| Sep 6, 12:49 PM PDT | Special Weather Statement | LKN | 56 min | |
| Sep 6, 12:52 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 38 min |
| Sep 6, 1:04 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 56 min |
| Sep 6, 1:06 PM PDT | Special Weather Statement | LKN | 39 min | |
| Sep 6, 1:34 PM PDT | Special Weather Statement | LKN | 41 min | |
| Sep 6, 1:48 PM PDT | Special Weather Statement | LKN | Elko | 42 min |
| Sep 6, 1:55 PM PDT | Special Weather Statement | LKN | Elko | 50 min |
| Sep 6, 2:47 PM PDT | Special Weather Statement | LKN | 43 min | |
| Sep 6, 3:37 PM PDT | Special Weather Statement | LKN | 23 min | |
| Sep 6, 3:41 PM PDT | Special Weather Statement | LKN | 49 min | |
| Sep 6, 4:39 PM PDT | Areal Flood Advisory | LKN | Nye | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.